Jump to content
CrazyBoards.org

Day two on citalopram and OMG the weight gain!


Recommended Posts

Your weight fluctuates daily, depending on fluid retention and the time of day you weigh yourself, not to mention that if you use different scales, your result will be different. I'd really have to question how much weight you could pack on in just two days, particularly if your eating habits haven't changed. You're best to weigh yourself once a week, at the same time, in the same clothes. Anymore than that and you're going to get an inaccurate result.

Could it be possible that your fear of weight gain is making you paranoid?

Link to comment
Share on other sites

I just don't think that two days of being on citalopram will have caused you to gain a lot of weight, it doesn't make sense. Might you have been near to your maximum weight recently and have just tipped over the edge in the last week? In which case it's not the citalopram, you were gaining weight anyway.

Link to comment
Share on other sites

Guest Vapourware

Unless you are the freak recipient of a very rare side effect, the chances of citalopram causing a lot of weight gain in two days is very unlikely. With the majority of meds, I believe weight gain occurs over a longer period of time, like weeks and months.

I don't know what your weight was the time you weighed yourself before taking citalopram but Titania does raise a good point that you might have been gaining weight anyway. I also think you should weigh yourself weekly at the same time, in the same clothes. You'll get a more accurate gauge of your weight and whether citalopram is causing any issues.

Link to comment
Share on other sites

I was on Citalopram for a couple of years, and I have PCOS too. I did gain quite a bit of weight on it, but I was also trying to conceive at the time and taking a bunch of fertility drugs, so that may have played a part. But yeah, I gained 25lbs pretty darn quick. That was 3 years ago, I'm only now working it off slowly. Though I dragged my feet for years, once I decided to go for it I responded really well to Weight Watchers. It also felt really good to have a structured program that encouraged me to make healthy and positive life changes. I don't know if it's something that would be practical for you, but I'd look into it at least. But I agree with the previous posters, be careful not to get obsessive about your weight. Weigh first thing in the morning, before breakfast, every time. That way you'll get a reliably accurate measurement.

Link to comment
Share on other sites

I took citalopram for 5 years. I did not gain weight on it. It's just not a drug especially known for packing on pounds. And even if it were, it takes time to put on weight. Two days is not enough time. More than likely, you are experiencing water weight. If it is a lot (>5 lbs), you should see your gdoc to find out why you are retaining water: edema, heart or kidney problems can cause it.

But citalopram itself will not cause a lot of weight gain in a short period of time.

Link to comment
Share on other sites

You need to consume about 3500 calories in excess of you body's need to gain 1 pound of fat. That's a little bit of an oversimplification when not involving metabolic issues etc. but it's a good guideline anyway.

Even if you were eating butter 24/7 for the two days you've been on it, gaining more than a pound or two would be nearly impossible.

How much weight are you talking about?

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...